Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Suffering from heavy dandruff. Not cured by anti-dandruff shampoos. Looking for suggestion

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I am suffering from heavy dandruff for last 1year. I tried a lot of different anti-dandruff shampoos of different brand. But all proved useless. some times big scalps com out with comb which sometimes causes slight bloody. I am also using various different hair oils. Please suggest.. Thanks.
Posted Thu, 19 Jul 2012 in Skin Hair and Nails
Answered by Dr. Sudhir 1 hour later
Thanks for writing in.
I think the following measures will help you deal with this problem:
a. Apply medicated shampoo like Nizoral 2% on the scalp 20 minutes before washing your hair. Use this atleast thrice a week.
b. Keep your hair clean and dry.Keep your hair short if possible.
c. Dont use oil and avoid keeping hair moist for longer duration.
d. You can use a steroid foam spray like clofoam on your scalp after washing your scalp
e. Dont have a bath for long periods. use lukewarm water only for bathing
f. Try this for 2 weeks. If you still dont get relief, see a dermatologist who can start you on oral anti fungals like ketoconazole.

Hope this helps
Let me know if I can address any more concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor